Jump to content
CrazyBoards.org

Guess what?A real question, not a rambling vant, for once


Recommended Posts

OK, so I should know this, or be able to find it--

Concerning the AD''s wellbutrin and zoloft. Once you take them (and assuming you have been taking them for monts, steacy state and all) ---

How long does each medication take to really work? If I take Wellbutrin 300XL in the AM , how long does it take to "work"

Same with Zoloft, 100 mgs, which I take a night--

I know, easy question--screwed up the bell curce, everyone gets an A

China, now feeling pharmo-challenged

;)

Link to comment
Share on other sites

I don't know any more facts than you, but from experience ( i take prozac and wellbutrin) and talking to others- this is what i understand:

When the ssri's first came out , they were touted (sp?) as being faster acting than the older meds- like 2-3 weeks, whereas the older ones like elavil etc took more like 4-6 weeks.

i don't really know scientifically- but from people i've talked to it can be 1 week or 6 weeks- its so frustrating that there's no good answer- people really do respond so individually. as for wellbutrin- idon't really remember- i'd think faster because it has more of a stimulant effect.

these are not meds that you would feel "working" within hrs of taking them- its all about building up and maintaining blood levels which explains the weeks to begin having any effect. ( not like say ativan that you might "feel" it working in 20-30 minutes)

hope this is a little bit helpful

Link to comment
Share on other sites

How long does each medication take to really work? If I take Wellbutrin 300XL in the AM , how long does it take to "work"

From your phrasing, I'm guessing that you're asking whether you should feel the Wellbutrin kick in at some point relatively soon after your morning dose, and the same for the Zoloft in the evening.

I can feel the Wellbutrin "working" about a half hour after I take it in the morning. I feel a little more awake and sharp, and I get a light tremor in my hands.

It took a few months of taking it, with the titration and all, to get the full antidepressant effect from it. I take 450 mgs of the XL in the morning.

With the Zoloft, though, I have no sense of anything being different after I take it (also in the morning (If I take it at night, no sleep for me)). It definitely helps with the depression, but there's no clear effect I can point to a half hour or so after taking it that makes me think, "Ah, it's working." The only time I notice the Zoloft is if I forget to take it, which has happened once. By mid-afternoon, I start getting light brain fizzies.

As for antidepressant effect, the Zoloft was working within four weeks. I started on 50 mgs per day and haven't changed that dose.

Has this at all addressed what you were asking?

Greeny

Link to comment
Share on other sites

First, gee, I'm sorry I posted this in the wrong spot--altho I am also dealing with depression.

Second--I am trying to figure out why I "crash" every afternoon--seems like the Wellbutrin wears off, or something. I know about keeping things on a steady state in our circulation, but I just wondered if some reversal might help, since I am a morning "up" person anyway. Will take this up with the pdoc--but did want to be able to make a logical question/suggestion.

Thanks, Greeny--your note was very hepful/

Please make sure your tray table are in an upright position and continue your depression at will.

love, china

Link to comment
Share on other sites

China:

Are you still taking any pain medication? This might be the source of your crash. I am not depressed, but I take pain medication and it has that mellowing effect. I wonder if that has anything to do with it. The mix I mean.

Breeze

Link to comment
Share on other sites

Good thought, and I do still take pain meds every now and then--but don't think this is related.

I have always had a problems with what I call the "4 o'clocks". I think every bad anxiety attack I ever had has been around 4 PM, and every day, no matter how good I feel at noon, by 4, its down hill all the way. This is one reason my pdoc has me take 1 Klonopin in the AM and another about 7PM--every day. As he says, easier to stop a fire than to put one out.

Thanks for the suggestions, guys=--

china

Link to comment
Share on other sites

I am trying to figure out why I "crash" every afternoon--seems like the Wellbutrin wears off, or something.

It probably does wear off. I take 200 mgs in the morning and another 200 in the afternoon, otherwise I crash at 4 o'clock too. Tea time.

millie

Link to comment
Share on other sites

Yeah, that might help. The other thing I'm thinking of asking pdoc about is some Strattera around 4PM, since he is so convinced I am ADHD. One of my former pdoc's put me on that for a while, and it seemed to get rid of the "4 o'clocks" as we call them in our family.

Thanks for all the suggestions, kids,

love, china

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...